MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EPIC; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY EPIC; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572230
Medical Device Problem Codes Difficult to Remove (1528); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.However, the complainant stated that the device was used prior to the expiration date.(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018, that an epic biliary stent had been implanted to treat a malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent was able to be deployed; however, the delivery system got caught on the stent upon removal.It was noted that the stent slightly moved but was still in a good location.The delivery system was then successfully removed.The stent remained implanted inside the patient and the procedure was completed at this time.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
EPIC
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7513987
Report Number3005099803-2018-01478
Device Sequence Number11119192
Product Code FGE
UDI-Device Identifier08714729896852
UDI-Public08714729896852
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00572230
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1